Join Date: Jan 2004
Location: Valdez, Alaska
Sounds like too much exposure to a chemical
These are a strong indication that you could be exposed to too much of a chemical, usually a solvent, such as the common ethylene glycol monobutyl ether or 2-butoxyethanol. Check the internet for solvent toxicity studies.
Here are Symptoms (most common first) include: headache, sore throat, voice change or loss, constant humph, catarrh, unexpected tiredness, fatigue, sore/watery/gritty eyes, irritability, anxiety, depression, loss of concentration, short-term memory loss, reactions to other chemicals, dizziness, blocked nose, rhinitis, mouth ulcers, bad/metallic taste in mouth, lip sores, chest tightness, shortness of breath, chest pains, asthma, sinusitis, nasal discharge, nose bleeds, ulceration of nasal mucosa, itchy burning skin, rashes, dermatitis, aching joints and muscles, fibromyalgia, uncontrollable twitching, heart arrhythmia's, palpitations, abdominal pain, nausea, diarrhea, tinnitus, earache, pins and needles, numbness in fingers and toes, Raynaudís Syndrome, menstrual irregularities, pain/difficulty urinating. Other areas of concern include liver damage, cancer, teeth and gum problems, reproductive effects and lack of interest in sex.
Basically, I think they are about like the 'gulf war syndrome' symptoms and they are also affecting many other groups of people: painters, those who clean, those who work in the plastics and dry cleaning business; in particular the Gulf War Vets and troops today most likely AND the Exxon Valdez oil spill cleanup workers ... many of whom were exposed to this chemical.
Do you recall a time when your eyes were burning and watering and felt like hot pokers were in them? ... then your urine turned dark and you had a horrible exhaustion? This would be about the day of 'too much exposure'
You must remove yourself from this exposure immediately and if you must remain; then wear the appropriate protective equipment: goggles and chemical retardant gloves are most important; work in a well-ventilated area - equivalent to outdoors.
Doctors are not toxicologists, but you might want to look for one in your area; or do a little research & help your doctor out. Maybe your doctor would consult with one? If an MD is interested, they can order tests to see if chemicals are showing up in your blood; but this would not show up in the regular blood work done;
If it is the chemical that I suspect and that is so rampant in our society these past 50 years, ask the doc to order the RETIC ratio and to have the comments of the lab technician on the red blood cells.
Hoping you have had just a mini episode, and that it won't be too much to turn into the horrible long term effects.
Just put in 2-butoxyethanol and see what comes up on the internet.
You may find Mother Margaret's comments - in lay terms